MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA115902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing records indicated the lot met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, an 11mm x 59mm gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the left common iliac artery during a revision of endologix aaa limb (non-gore device) with distal stenosis.Physician was treating a thrombosed endo aaa graft with an occlusion at the distal end of the left common iliac limb of the endo aaa device.Physician pre-dilated the distal end of the endo graft.Physician attempted to deliver the vbx device, but it would not pass into the limb of the endo graft.Physician withdrew the vbx device through the 11fr introducer sheath with intent to balloon the vessel more to allow for passage.After removal, physician noticed that the vbx device was no longer on the delivery catheter balloon.It was confirmed by xray showing the vbx device was in the left common iliac about 2cm below were he couldn't pass previously.Physician used an 8mm mustang balloon to capture the vbx device and deploy to 8mm in the left common iliac.The physician then pre-dilated the lesion area that would not cross previously.Then the physician bridged the endo aaa graft limb and the vbc device with a 10mm x 39mm vbx device uneventfully.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
The primary reported complaint of inability to advance the vbx device to the target location could not be independently confirmed with the information available, including evaluation of the returned device.Clinical factors potentially impacting vbx device advancement (e.G.Patient anatomy, procedural conditions) cannot be replicated during evaluation in the laboratory setting.Based on the information provided the cause of the reported inability to advance the vbx device was related to a previously implanted endovascular device (the vbx device reportedly ¿would not pass into the limb of the endo graft¿).It was reported that the vbx device was withdrawn through the sheath resulting in dislodgement of the endoprosthesis off of the delivery catheter.The vbx device was returned for evaluation without the endoprosthesis present, confirming the reported dislodgement.The vbx device instructions for use warn against withdrawal of the vbx device through the introducer sheath with the endoprosthesis still mounted due to the potential for dislodgement, instead recommending withdrawal of the sheath and device in tandem in the event that withdrawal with the endoprosthesis mounted is necessary.The cause of the confirmed endoprosthesis dislodgement is consistent with the potential use error of attempted withdrawal of the vbx device through the introducer sheath with the endoprosthesis still mounted.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22956611
Report Number2017233-2025-06561
Device Sequence Number18275131
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public(01)00733132637744(17)270212
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale